Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 331, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Aug 31, 2015, 3:49 PM CDT for Conway County, Faulkner County, Van Buren County, Arkansas. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2015, 3:49 PM CDT (20:49 UTC)
- Expired
- Aug 31, 2015, 4:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Conway County, AR, Faulkner County, AR, Van Buren County, AR
The radar
The Little Rock radar (KLZK), 70 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 3:50 PM CDT | HAIL 0.5 | 2 Nne Damascus, AR | |
| Aug 31, 3:55 PM CDT | TSTM WND DMG | Bee Branch, AR | A FLAG POLE AND TREE WERE DOWNED BY THUNDERSTORM WINDS. ALSO THE OBSERVER MEASURED 2.40 INCHES OF RAIN IN LESS THAN AN HOUR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1411 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1231 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
835
WUUS54 KLZK 312049
SVRLZK
ARC029-045-141-312115-
/O.NEW.KLZK.SV.W.0331.150831T2049Z-150831T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
349 PM CDT MON AUG 31 2015
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN VAN BUREN COUNTY IN NORTH CENTRAL ARKANSAS...
NORTH CENTRAL FAULKNER COUNTY IN CENTRAL ARKANSAS...
NORTHEASTERN CONWAY COUNTY IN CENTRAL ARKANSAS...
* UNTIL 415 PM CDT
* AT 349 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WHIPPLE...OR
9 MILES SOUTH OF CLINTON...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLINTON...DAMASCUS...CHOCTAW...WHIPPLE...FAIRBANKS...BEE BRANCH...
AUSTIN IN CONWAY COUNTY...FORMOSA...SOUTHSIDE IN VAN BUREN
COUNTY...CHOCTOW RECREATION AREA...MORGANTON AND MARTINVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3556 9235 3541 9225 3539 9226 3531 9248
3550 9256
TIME...MOT...LOC 2049Z 191DEG 1KT 3544 9241
HAIL...1.00IN
WIND...60MPH
$$
571 follow-up statement
214
WWUS54 KLZK 312110
SVSLZK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
410 PM CDT MON AUG 31 2015
ARC029-045-141-312120-
/O.EXP.KLZK.SV.W.0331.000000T0000Z-150831T2115Z/
VAN BUREN AR-FAULKNER AR-CONWAY AR-
410 PM CDT MON AUG 31 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN VAN BUREN...NORTH
CENTRAL FAULKNER AND NORTHEASTERN CONWAY COUNTIES WILL EXPIRE AT 415
PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3556 9235 3541 9225 3539 9226 3531 9248
3550 9256
TIME...MOT...LOC 2107Z 191DEG 1KT 3544 9241
$$
57What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 2:55 PM CDT, 54 minutes earlier.
Area forecast discussion, Aug 31, 2:55 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 255 PM CDT MON AUG 31 2015 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT AN UPPER TROUGH CONTINUES OVER THE AREA THIS AFTERNOON. MODELS INDICATE THIS BECOMES A CUTOFF LOW NEAR THE GULF COAST WEDNESDAY...WITH AN UPPER HIGH OVER THE FLORIDA COAST. THE INVERTED TROUGH BUILDS OVER THE CENTRAL U.S. THURSDAY. MOISTURE IS VERY LIMITED WITH THIS LOW THROUGH THE PERIOD. AFTER BEING DRY TONIGHT AND TUESDAY...A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL RETURN FOR WEDNESDAY AS A SHORTWAVE ROTATES AROUND THE LOW...WITH ADDITIONAL MOISTURE. WILL ALSO KEEP THE SLIGHT CHANCE POPS FOR THURSDAY. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE SHORT TERM PERIOD IN THE 90S. && .LONG TERM...FRIDAY THROUGH MONDAY UPPER LEVEL RIDGE OF HIGH PRESSURE IS SET TO STRENGTHEN ACROSS THE AREA DURING THE EXTENDED TERM...BRINGING A RETURN TO PREDOMINANTLY DRY WEATHER AND ABOVE NORMAL TEMPERATURES. RAIN CHANCES NOT LOOKING TOO LIKELY UNTIL PERHAPS MONDAY AT THE EARLIEST...WHERE I HAVE PUT IN SOME SLIGHT CHANCES FOR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 70 90 70 92 / 10 10 10 10 CAMDEN AR 69 94 70 94 / 10 10 10 20 HARRISON AR 68 90 68 90 / 10 10 10 10 HOT SPRINGS AR 70 93 71 94 / 10 10 10 10 LITTLE ROCK AR 71 93 71 94 / 10 10 10 10 MONTICELLO AR 70 95 71 94 / 10 10 10 20 MOUNT IDA AR 69 92 70 91 / 10 10 10 10 MOUNTAIN HOME AR 68 90 68 90 / 10 10 10 10 NEWPORT AR 70 91 70 93 / 10 10 10 10 PINE BLUFF AR 70 94 71 94 / 10 10 10 10 RUSSELLVILLE AR 70 93 70 92 / 10 10 10 10 SEARCY AR 70 92 70 94 / 10 10 10 10 STUTTGART AR 70 93 71 94 / 10 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...53
Hazardous weather outlook, Aug 31, 5:00 AM CDT, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT MON AUG 31 2015 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-011000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT MON AUG 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT WHILE IT WILL BE MOSTLY DRY TODAY...A FEW SHOWERS AND THUNDERSTORMS MAY DEVELOP DURING THE HEAT OF THE AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DRY WEATHER IS IN THE FORECAST MUCH OF THIS WEEK...WITH DROUGHT CONDITIONS SLOWLY WORSENING IN SOUTHERN SECTIONS OF THE STATE. ANY THUNDERSTORMS WILL BE ISOLATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46
In the hours before
Special weather statement, Aug 31, 3:16 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 316 PM CDT MON AUG 31 2015 ARZ022-031-038-039-312100- CONWAY AR-PERRY AR-YELL AR-POPE AR- 316 PM CDT MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN YELL...NORTH CENTRAL PERRY...SOUTHEASTERN POPE AND SOUTHWESTERN CONWAY COUNTIES UNTIL 400 PM CDT... AT 316 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CARDEN BOTTOMS...OR 13 MILES SOUTHEAST OF RUSSELLVILLE...MOVING NORTH AT 20 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... RUSSELLVILLE...ATKINS...POTTSVILLE...PETIT JEAN STATE PARK...GALLA CREEK WMA...CARDEN BOTTOMS...CASA...PONTOON...LAKEVIEW IN YELL COUNTY AND HOLLA BEND. LAT...LON 3503 9294 3502 9311 3525 9315 3526 9290 TIME...MOT...LOC 2016Z 177DEG 16KT 3510 9304 224
Special weather statement, Aug 31, 3:21 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 321 PM CDT MON AUG 31 2015 ARZ023-031-032-312045- VAN BUREN AR-CONWAY AR-FAULKNER AR- 321 PM CDT MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VAN BUREN...NORTH CENTRAL FAULKNER AND NORTHEASTERN CONWAY COUNTIES UNTIL 345 PM CDT... AT 321 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CHOCTAW TO TWIN GROVES...AND MOVING NORTH AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GUY...DAMASCUS...TWIN GROVES...MALLET TOWN...WHIPPLE...BEE BRANCH... SOUTHSIDE IN VAN BUREN COUNTY AND MARTINVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3550 9237 3548 9248 3527 9251 3529 9232 TIME...MOT...LOC 2021Z 189DEG 10KT 3547 9241 3534 9245 57
Special weather statement, Aug 31, 3:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT MON AUG 31 2015 ARZ016-024-312100- INDEPENDENCE AR-CLEBURNE AR- 337 PM CDT MON AUG 31 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN INDEPENDENCE AND NORTHEASTERN CLEBURNE COUNTIES UNTIL 400 PM CDT... AT 337 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CONCORD...OR 12 MILES SOUTHWEST OF BATESVILLE...MOVING WEST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CONCORD...ALMOND AND HUTCHINSON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3569 9164 3556 9167 3560 9189 3570 9185 TIME...MOT...LOC 2037Z 104DEG 10KT 3563 9176 57
Special weather statement, Aug 31, 3:40 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT MON AUG 31 2015
ARZ038-312115-
YELL AR-
340 PM CDT MON AUG 31 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL YELL COUNTY UNTIL 415 PM
CDT...
AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DANVILLE. THIS STORM WAS NEARLY STATIONARY.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...BELLEVILLE...CORINTH AND MACEDONIA IN YELL COUNTY.
LAT...LON 3507 9332 3499 9336 3496 9343 3499 9351
3509 9344
TIME...MOT...LOC 2040Z 331DEG 1KT 3500 9343
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 7:58 PM CDT | Special Weather Statement | LZK | Polk | 32 min |
| Aug 31, 2:19 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 26 min |
| Aug 31, 3:02 PM CDT | Flash Flood Warning | LZK | Boone | 3 hr |
| Aug 31, 3:16 PM CDT | Special Weather Statement | LZK | Perry | 44 min |
| Aug 31, 3:21 PM CDT | Special Weather Statement | LZK | Van Buren | 24 min |
| Aug 31, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Yell | 36 min |
| Aug 31, 3:30 PM CDT | Severe Thunderstorm Warning | LZK | Saline | 15 min |
| Aug 31, 3:37 PM CDT | Special Weather Statement | LZK | Independence | 23 min |
| Aug 31, 3:40 PM CDT | Special Weather Statement | LZK | Yell | 35 min |
| Aug 31, 4:12 PM CDT | Special Weather Statement | LZK | Van Buren | 33 min |
| Aug 31, 4:24 PM CDT | Special Weather Statement | LZK | Izard | 36 min |
| Aug 31, 4:43 PM CDT | Special Weather Statement | LZK | Searcy | 32 min |
| Aug 31, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 30 min |
| Aug 31, 5:16 PM CDT | Special Weather Statement | LZK | Bradley | 29 min |
| Aug 31, 6:15 PM CDT | Special Weather Statement | LZK | Scott | 30 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.